Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Jan 24, 2016, 3:06 PM EST for Bertie County, North Carolina. It took effect at Jan 24, 2016, 7:00 PM EST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2016, 3:06 PM EST (20:06 UTC)
- In effect from
- Jan 24, 2016, 7:00 PM EST
- Expired
- Jan 25, 2016, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bertie County, NC
The radar
The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cashie River near Windsor (WNDN7). The gauge peaked at 8.07 ft at Jan 24, 2016, 11:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 0208111310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
755
WGUS41 KAKQ 242006
FLWAKQ
dapBULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD, VA
306 PM EST SUN JAN 24 2016
...The National Weather Service in Wakefield Va has issued a flood
warning for the following rivers in North Carolina...
Cashie River Near Windsor affecting Bertie County
For the Lower Roanoke Basin...including Windsor...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please use extreme caution if venturing near riverbanks. Move to
higher ground immediately should rising water threaten your safety.
Graphical forecast information is available on the internet at
www.weather.gov/akq. Click on the Rivers and lakes ahps link on the
left hand side menu.
Stay tuned to NOAA Weather radio for further updates...
&&
NCC015-250806-
/O.NEW.KAKQ.FL.W.0002.160125T0000Z-160126T0000Z/
/WNDN7.1.ER.160125T0000Z.160125T0000Z.160125T1800Z.NO/
306 PM EST SUN JAN 24 2016
The National Weather Service in Wakefield Va has issued a
* Flood Warning for
The Cashie River Near Windsor.
* from this evening to Monday evening...Or until the warning is
cancelled.
* At 02:15 PM Sunday the stage was 7.9 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* At 8.0 feet...Minor flooding begins.
This river level is comparable to a previous crest of 7.9 feet on Feb
19 1995.
&&
LAT...LON 3610 7712 3610 7695 3595 7684 3593 7693
$$
DAP3 follow-up statements
519
WGUS81 KAKQ 250356
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1056 PM EST SUN JAN 24 2016
For the Lower Roanoke Basin...including Windsor...Minor flooding is
occurring and is expected to continue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please use extreme caution if venturing near riverbanks. Move to
higher ground immediately should rising water threaten your safety.
Graphical forecast information is available on the internet at
www.weather.gov/akq. Click on the Rivers and lakes ahps link on the
left hand side menu.
Stay tuned to NOAA Weather radio for further updates...
&&
NCC015-251556-
/O.CON.KAKQ.FL.W.0002.000000T0000Z-160126T0000Z/
/WNDN7.1.ER.160124T2222Z.160125T0600Z.160125T1800Z.NO/
1056 PM EST SUN JAN 24 2016
The Flood Warning continues for
The Cashie River Near Windsor
* until Monday evening...or until the warning is cancelled.
* At 10:15 PM Sunday the stage was 8.1 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will remain nearly steady near 8.1 feet by
through Monday morning. The river will fall below flood stage
later Monday afternoon.
* At 8.0 feet...Minor flooding begins.
This river level is comparable to a previous crest of 8.4 feet on Jan
2 2016.
&&
LAT...LON 3610 7712 3610 7695 3595 7684 3593 7693
$$693
WGUS81 KAKQ 251233
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
733 AM EST MON JAN 25 2016
For the Lower Roanoke Basin...including Windsor...Minor flooding is
occurring and is expected to continue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please use extreme caution if venturing near riverbanks. Move to
higher ground immediately should rising water threaten your safety.
Graphical forecast information is available on the internet at
www.weather.gov/akq. Click on the Rivers and lakes ahps link on the
left hand side menu.
Stay tuned to NOAA Weather radio for further updates...
&&
NCC015-260000-
/O.CON.KAKQ.FL.W.0002.000000T0000Z-160126T0000Z/
/WNDN7.1.ER.160124T2222Z.160125T0900Z.160125T1800Z.NO/
733 AM EST MON JAN 25 2016
The Flood Warning continues for
The Cashie River Near Windsor
* until this evening...or until the warning is cancelled.
* At 07:15 AM Monday the stage was 8.0 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* At 8.0 feet...Minor flooding begins.
&&
LAT...LON 3610 7712 3610 7695 3595 7684 3593 7693
$$855
WGUS81 KAKQ 251830
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
130 PM EST MON JAN 25 2016
For the Lower Roanoke Basin...including Windsor...no flooding is
observed or forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please use extreme caution if venturing near riverbanks. Move to
higher ground immediately should rising water threaten your safety.
Graphical forecast information is available on the internet at
www.weather.gov/akq. Click on the Rivers and lakes ahps link on the
left hand side menu.
Stay tuned to NOAA Weather radio for further updates...
&&
NCC015-251900-
/O.CAN.KAKQ.FL.W.0002.000000T0000Z-160126T0000Z/
/WNDN7.1.ER.160124T2222Z.160125T0900Z.160125T1445Z.NO/
130 PM EST MON JAN 25 2016
The Flood Warning is cancelled for
The Cashie River Near Windsor
* At 01:15 PM Monday the stage was 7.9 feet.
* Fell below flood stage early this afternoon.
* No flooding is currently forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 7.6 feet by 07:00 AM
Tuesday morning.
* At 8.0 feet...Minor flooding begins.
This river level is comparable to a previous crest of 8.4 feet on Jan
2 2016.
&&
LAT...LON 3610 7712 3610 7695 3595 7684 3593 7693
$$
De RosaWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 2:35 PM EST, 31 minutes earlier.
Area forecast discussion, Jan 24, 2:35 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 PM EST SUN JAN 24 2016
.SYNOPSIS...
HIGH PRESSURE SETTLES OVER THE REGION TONIGHT AND MONDAY...THEN
GRADUALLY MOVES OFFSHORE MONDAY NIGHT AND TUESDAY. A COLD FRONT
DROPS THROUGH THE MID-ATLANTIC LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC HI PRES BUILDS OVER THE RGN TNGT WITH SHORTWAVE RIDGING
BUILDING OVER THE ERN CONUS. THE COMBINATION OF WEAK HIGH
PRESSURE...A MOSTLY CLEAR SKY...AND FRESH SNOW COVER WILL ALLOW
TEMPERATURES TO COOL QUICKLY THIS EVENING THEN DROP INTO THE
TEENS FOR MOST AREAS TONIGHT....WITH L20S FAR SE.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
DRY/MNLY SUNNY MON. SN COVER WILL HOLD TEMPS DOWN A FEW DEGS F. HI
TEMPS IN THE L-M40S INLAND...M-U40S SE. SURFACE HIGH PRESSURE
GRADUALLY MOVES OFF THE COAST MONDAY NIGHT ALLOWING LIGHT SSW FLOW
TO DEVELOP...SO LOWS WILL NOT BE QUITE AS COLD (THOUGH A TAD BLO
GUIDANCE). LO TEMPS FM THE M-U20S INLAND...TO L-M30S SE. A COLD
FRONT APPROACHES FROM THE WEST TUESDAY RESULTING IN INCREASING
CLOUDS (ESPECIALLY NW AND DURING THE AFTN). MILDER...BUT
LINGERING SNOW COVER SHOULD STILL AFFECT HIGH TEMPERATURES...WITH
FORECAST HIGHS REMAINING BELOW GUIDANCE (FM THE M-U40S INLAND TO
THE L-M50S AT THE CST.. GENERALLY DRY WITH ONLY A SLIGHT CHC POP
FOR THE FAR NW CORNER DURING THE AFTN.
CDFNT SLOLY PRESSES ESE THROUGH THE FA TUE NGT/EARLY WED. WK S/W
AND SFC LO PRES TRACKS ALG THE FNT SLOWING ITS PROGRESS TO THE SE
OF THE FA DURING WED. WILL HAVE CONSIDERABLE CLDS...W/ INCRSG
POPS...ESP NW...TUE NGT...THEN 40-50% POPS AND COOLER TEMPS WED.
WINTER PARAMETERS INDICATING RA AS P-TYPE. LO TEMPS TUE L-M30S NW
TO L30S SE. HI TEMPS WED MNLY 40-45F.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
...THEN HANGS UP OFF THE SE CONUS CST THU-FRI. 12Z/23 ECMWF
CLOSER W/ PSBL DEVELOPING LO PRES ALG THE FNT END OF THE WK.
BLENDING FCST W/ ALL GUIDANCE...HAVE HUNG TO SLGT CHC-CHC POPS E
AND S PORTIONS THU- FRI. WILL HAVE A SILENT MENTION OF PSBL RA/SN
ON NW EDGE OF PCPN END OF THE WK. HI PRES RETURNS W/ DRY-
SEASONABLE WX SAT.
HI TEMPS IN THE U30S TO M40S WED AND THU...IN THE 40S FRI...40S TO
L50S SAT. LO TEMPS FM THE U20S TO L40S TUE NGT...THE UPR TEENS TO
M30S WED NGT...FM THE M20S TO L30S THU NGT.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS PREVAIL THROUGH THE TAF PERIOD AS HIGH PRESSURE
BUILDS IN FROM THE WEST. NW AROUND 10 TO 15 KT WILL DECREASE AFTER
SUNSET. FOR THE REST OF THE THIS AFTEROON AND EARLY TOMORROW...HIGH
PRESSURE SETTLES OVER THE MID- ATLANTIC/SOUTHEAST STATES.
OUTLOOK...VFR CONDITIONS EXPECTED SUN AND MON AS HIGH PRS BUILDS
ACROSS THE REGION.
&&
.MARINE...
GALE ON THE OCEAN REPLACED W/ SCA (WHICH WILL CONT THROUGH MON
EVE DUE TO SEAS ONLY SLOWLY SUBSIDING TO BELOW 5 FT).
PREVIOUS DISCUSSION:
STRONG NW WINDS PERSIST EARLY THIS MORNING AS ~988MB SFC LOW
PRESSURE CENTERS OFF THE NORTHEAST COAST. GALE WARNINGS HAVE
REPLACED PREVIOUS STORM WARNINGS...WITH SUSTAINED SPEEDS GENERALLY
25 TO 30 KNOTS OVER THE BAY/SOUND/COASTAL WATERS. SPEEDS IN THE
ERN VA RIVERS HAVE SUBSIDED TO STRONG SCA CONDITIONS. SEAS REMAIN
GENERALLY 12 TO 18 FT. WAVES 3 TO 6 FT...BUT UP TO 8 FT IN THE
MOUTH OF THE BAY. WINDS WILL CONTINUE TO DIMINISH AS THE STRONGEST
GRADIENT MAGNITUDE AND WINDS PUSH OFFSHORE AND HIGH PRESSURE
BUILDS INTO THE REGION. EXPECT TO REPLACE GALE HEADLINES WITH SCA
ALL WATERS LATER THIS MORNING....WITH SUB-SCA CONDITIONS RETURNING
OVER THE WATERS BY THIS EVENING. THE EXCEPTION WILL BE SEAS. SEAS
WILL BE SLOW TO SUBSIDE THRU THE DAY...SUBSIDING TO 6 TO 9 FT THIS
EVENING AND 4 TO 7 FT LATE TONIGHT. HIGH PRESSURE CENTERS OVER THE
WATERS MON WITH FLOW BECOMING SLY AOB 10 KT. HIGH PRESSURE PUSHES
OFFSHORE MON NIGHT AND TUES AS LOW PRESSURE LIFTS INTO THE GREAT
LAKES REGION. A TRAILING COLD FRONT WILL REACH THE OH VALLEY TUES
MORNING. GRADIENT STRENGTHENS WITH SLY WINDS INCREASING TO 10-15
KT MON NIGHT AND TUES. EXPECT SPEEDS TO REMAIN SUB-SCA...BUT SEAS
MAY BUILD TO 4- 5 FT IN THE NRN COASTAL WATERS. THE FRONT PUSHES
ACROSS THE WATERS TUES NIGHT WITH SCA CONDITIONS POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF COASTAL FLOODING IS EXPECTED DURING HIGH TIDE
THIS MORNING. TIDAL DEPARTURES HAVE SUBSIDED...BUT REMAIN AROUND
2 TO 3 FT THANKS TO 10-12 FT SEAS NEAR THE MOUTH OF THE BAY.
COASTAL FLOOD WARNINGS REMAIN FOR MODERATE FLOODING FROM THE NC/SE
VA COASTLINE TO THE LOWER BAY. COASTAL FLOOD WARNINGS REMAIN FOR
MODERATE TO MAJOR FLOODING FOR THE ERN SHORE. COASTAL FLOOD
ADVISORIES REMAIN FOR MINOR FLOODING IN THE UPPER JAMES/YORK AND
WEST SIDE OF THE MIDDLE BAY. HIGH NEARSHORE WAVES AOA 10 FT WILL
ALSO LEAD TO SIGNIFICANT BEACH EROSION.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ634.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ630>633.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST MONDAY NIGHT FOR
ANZ650-652-654-656-658.
&&
SYNOPSIS...AJZ/ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...SAM/JAO
MARINE...SAM
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Jan 24, 2:31 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 231 PM EST SUN JAN 24 2016 MDZ021>023-NCZ012>017-030>032-VAZ048-060>062-064>069-075>083-085- 087>089-092-509>522-251945- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- MIDDLESEX-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 231 PM EST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-NCZ102-VAZ084-086-090-093-095>100-523>525-251945- INLAND WORCESTER-MARYLAND BEACHES-OUTER BANKS CURRITUCK-GLOUCESTER- MATHEWS-JAMES CITY-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 231 PM EST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.